Alert archive / Florida / Tornado Warnings in 1999

Tornado Warning 29, NWS Mobile, AL

March 13, 1999Escambia County, Santa Rosa County, Florida

NWS Mobile, AL issued this tornado warning at Mar 13, 1999, 10:21 PM CST for Escambia County, Santa Rosa County, Florida. It was in force for 54 min. 5 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Mar 13, 1999, 10:21 PM CST (04:21 UTC)
Expired
Mar 13, 1999, 11:15 PM CST
In force
54 min
Issued by
NWS Mobile, AL
Area
Whole counties

Counties Escambia County, FL, Santa Rosa County, FL

What was reported inside it

TimeReportWhereRemark
Mar 13, 10:35 PM CSTThunderstorm Wind 50Pensacola Beach, FLTrees and power lines were blown down on Pensacola Beach.
Mar 13, 10:45 PM CSTTornado F0Holley, FLA F0 tornado (winds 40 to 73 mph on the Fujita Scale) with a track of about 150 yards and 50 yards wide, touched down briefly in Holley. The weak tornado twisted several large pine trees which in turn damaged the roof and windows of three homes as they fell.
Mar 13, 10:45 PM CSTThunderstorm Wind 50Bagdad, FLHigh winds damaged the roof and a porch on a home near Bagdad.
Mar 13, 10:50 PM CSTThunderstorm Wind 50Floridale, FLA few trees were blown down along I-10 near Floridale (near the Okaloosa County line).
Mar 13, 11:05 PM CSTThunderstorm Wind 50Munson, FLTrees were blown down just southeast of Munson.

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 13, 8:15 PM CSTTornado WatchSPC6 hr

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 00:00Z, 4.4 hours before the alert went out and 246 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 00:00Z on 1999-03-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1092 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 00:00Z on 1999-03-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 76 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1092 J/kg
Mixed-layer CIN
-2 J/kg
Mixed-layer LCL
551 m above ground
0-6 km bulk shear
52 kt
0-1 km storm-relative helicity
76 m²/s²
0-3 km storm-relative helicity
131 m²/s²
Significant tornado parameter
1.0
Supercell composite
4.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
TTAA00 KMOB 140421 RRA
TORMOB
FLC033-113-140515-

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE MOBILE AL
1021 PM CST SAT MAR 13 1999

THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A

* TORNADO WARNING FOR...
  SOUTHERN ESCAMBIA AND SOUTHERN SANTA ROSA COUNTIES IN NORTHWESTERN
  FLORIDA

* UNTIL 1115 PM CST

* AT 1014 PM CST... AS INDICATED BY DOPPLER RADAR A TORNADO WAS
  LOCATED 3 MILES OFFSHORE OF PENSACOLA BEACH MOVING EAST NORTHEAST AT
  35 MPH.

* TORNADO WILL PASS NEAR-
  NAVARRE BY 1050 PM CST

IF YOU ARE IN THE PATH OF A TORNADO...SEEK SAFETY IN AN INTERIOR ROOM
SUCH AS A CLOSET ON THE LOWEST FLOOR. USE BLANKETS...PILLOWS...OR
CUSHIONS TO COVER YOUR BODY. STAY AWAY FRONM WINDOWS.

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this tornado warning went out at Mar 13, 3:10 PM CST, 7 hours 11 minutes earlier.

Area forecast discussion, Mar 13, 3:10 PM CST, 7 hours 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOBILE AL
310 PM CST SAT MAR 13 1999

SATELLITE AND RADAR IMAGERY HAVE LARGE FWD PROPOGATING MCS OVER SRN MS
MOVG INTO SW AL AT 40 KT. 12Z SIL SDG HODOGRAPH INDCD ROTATING STORMS
LIKELY AHD OF AND IMBEDDED IN LINES FORMING IN ERN PTNS OF MOB CWA.

THIS EVE XPCT WND TO CONTINUE NR GALE FORCE OVER FA AS WELL AS PCPN.
ETA...NGM...AVN...AND NOGAPS SHOW GOOD CONGRUENCE OF LOW CTR PSN XCP
NGM INTENSIFIES MORE THAN OTHERS...AS IT DID YESTERDAY. THEREFORE THE
ETA AND AVN LOOK LIKE GOOD MDLS TO PICK FM.

OVER THE COASTAL WATERS...E-SELY FLOW CONTINUES TODAY 15-20 KT WITH
SCA. ON SUN...XPCTG NEAR GALE NW WIND...WHICH SHUD KILL HIGH TIDE
ANOMALY. THREAT OF COASTAL FLOODING SHUD SUBSIDE BY MIDDAY SUN...AND
WILL LIKELY CANCEL CFW WARNING IN EFFECT SINCE LATE SAT AM.

MOB 46/54/36/59 7220  PNS 49/53/39/58 7220
DTS 48/54/38/59 7520  GZH 44/55/34/57 7220 77

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 13, 9:04 PM CSTSevere Thunderstorm WarningMOBEscambia, Santa Rosa56 min
Mar 13, 9:11 PM CSTTornado WarningMOBEscambia49 min
Mar 13, 10:03 PM CSTSevere Thunderstorm WarningMOBEscambia, Santa Rosa57 min
Mar 13, 10:12 PM CSTSevere Thunderstorm WarningMOBOkaloosa48 min
Mar 13, 10:54 PM CSTSevere Thunderstorm WarningMOBOkaloosa, Santa Rosa66 min
Mar 13, 11:08 PM CSTTornado WarningMOBOkaloosa52 min

Nearby

Tornado Warnings in Florida, 1999Every tornado warning in 1999Tornadoes in 1999

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.